Heart Disease Community
lightheaded only when lyng down
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

lightheaded only when lyng down

HI AlL
I'm a 35 year old female who is slightly overweight and have been diagnosed with "inappropriate sinus tachycardia". Symptoms started about 10 years ago with fluttering in chest,increased heart rate and some SOB, but I think the SOB was from anxiety over the fluttering. Anyway, nothing wrong could be found.
Fast forward about 8 years. Heart flutters are back and new doctor detects a heart murmur but without regurgitation and apparently no treatment necessary. Went to a DR. who specializes in rhythms who informed me of the "inappropriate sinus tachycardia" and he gave me toprol xl 25mg. I have just tried to ignore these palpitations and not worry about them, but sometimes it's inevitable. For the last 7-8 months I have been feeling lightheaded; but ONLY when I lie down and usually when I lie down to go to bed at night. It's like a rush of blood to my head. It reminds me of my early college years and I would drink a little too much and would have that feeling of "drifting" into a dizzy sleep. Anyone know what I mean?
Anyway, just wondering if anyone has had this experience and if it has anything to do with my heart murmur or if I should go back to the doctor...again. by the way, I mentioned this symptom to my Dr. the last time I saw him and he didn't say anything about it. I hardly ever feel dizzy or lightheaded when i'm sitting or standing, just when I lie down for bed.
Some reassurance would be great! I would like to post this on the main forum for a DR. to answer, but will have to wait until it opens again.

thanks for your ears!
Related Discussions
9 Comments Post a Comment
Blank
Avatar_n_tn
I forgot to say that I've never taken the toprol 25mg. I detest taking medicine, especially when I don't know what it will do to me. My blood pressure is fine so I don't particularly want to take meds that will potentially lower my already fine BP. so presently, i'm on no meds outside of the occasional prilosec for heartburn.
Blank
Avatar_m_tn
Why bother going to a doctor if you're not going to follow the treatment plan?  Maybe you should just stay home and free up the doctor's time to help people that want to feel better.

Just a thought.........
Blank
187666_tn?1331176945
I understand your distaste for meds. I avoid them whenever possible but sometimes they're truly necessary. Occasionally I HAVE to take an antibiotic or use my asthma meds. Don't like it but the alternative isn't so great. It would be helpful to at least try the med they offered and see if it helps. If it doesn't, then you can rest knowing you tried. I don't know why you'd feel vertigo just when lying down. Do you think it's heart related or could it be inner ear? I know someone that has that same feeling whenever she bends over, feels fine when upright. Hers is an inner ear deal. If you don't feel comfortable with your doctor or trust him/her, try someone else. You have to have confidence in them and their skills and knowledge or you won't get better. Take care.
Blank
Avatar_n_tn
Hi,
I just posted the same question a little over a week ago.  Your symptoms sound exactly like what Ive been experiencing.  Im a 39 year old female with a history of pvcs.  However, in the last couple of months, Ive become very symptomatic (dizzyness, some chest pain etc)  But the most disturbing has definately been the feeling of fainting/dizzyness when drifting off to sleep, following by the rush or tingling feeling that jolts me awake.  Ive seen 2 cardios, had events monitor EKG and ECHO.  First Doc had no explanation for the drifting off/fainting at night.  Second Doc said could be a symptom of lots of pvcs and rush being one strong beat to catch up.  She prescribed the lowest dose of Atenlol sp?  A beta blocker.  I just started my first dose today so i hope it helps.   At this point, I'll take anything if it will help, especially at night since it affects my sleep!  Also, through reading this site, I wonder if any of this could be anxiety related.  Either way, its very scary and I hope you will continue to seek treatment if it affects your life as it does so many on this site.  Good luck.
Blank
Avatar_n_tn
thanks to all for your comments except for jim. Sorry, I don't need the sarcasm or critisism. My reasons for not taking the toprol is that doctors love to throw meds at you without trying any other alternatives. I work in a hospital and have worked in drs. offices like many others on this board and it seems that they love pharmaceuticals. my blood pressure is fine so I don't see how a blood pressure lowering medication isn't going to make my blood pressure drop to an unhealthy level. It's not that I don't trust my doctor, but hey, doctors are wrong ALL THE TIME and i question what they say and what they give me to take. the toprol was given to me to take when and if I had episodes of tachycardia and pounding, not a fainty dizzy feeling. these symptoms are new since i was prescribed the toprol and yes I am going to see my doctor for a routine physical where I will inform him of this. but as this is a forum, I thought i would ask for some constructive advice while waiting for my drs. appointment. so thanks to all who gave it and thanks for nothing to those who didn't.
Blank
61536_tn?1340701763
I understand your wishes to avoid medication.

I get that feeling sometimes.  Mine correlates with stress.  Sort of a full feeling in my head, and a feeling of exhaustion or disorientation.  It doesn't happen all the time, but it is a drunk sort of feeling.
Blank
Avatar_n_tn
exactly anacyde! it's nice to know others have experienced that feeling also.
Blank
Avatar_f_tn
I have this problem with my head feeling thick and dizzy when lying down and it's gotten more common as I've grown older. I think it's just caused by the change in blood pressure. Like standing after sitting for a long time, lying down after sitting for a long time will cause a drastic shift and it takes the body a second to acclimate. We probably are receiving a little excess blood to the brain causing our dizziness. As long as it isn't  too frequent and isn't causing any real problems (like hearing loss or severe headaches) I wouldn't be worried, just try to avoid sudden changes after hours of sitting and keep yourself hydrated.
Blank
Avatar_m_tn
Been sometime for this post.  I feel the same way when lying down.  I have low blood pressure when lying down.  Sometimes low blood sugar.  Did medicine work for you?  Scary, wish I could sleep standing up!
Blank
Post a Comment
To
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar_f_tn
Blank
skydnsr
Avatar_m_tn
Blank
jrbon
Madrid, Spain
329165_tn?1385201516
Blank
Smiley2000
Australia
MedHelp Health Answers
Recent Activity
Avatar_f_tn
Blank
Lilkcjames Is Comment
1 hr ago
1236893_tn?1394988190
Blank
New Food Ingredients
4 hrs ago by gymdandee
Avatar_f_tn
Blank
Whiner_moper is ... Comment
11 hrs ago
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Heart Disease Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar_f_tn
Blank
skydnsr
Avatar_m_tn
Blank
jrbon
Madrid, Spain
329165_tn?1385201516
Blank
Smiley2000
Australia